| Model Number |
TIN3015 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Needle Stick/Puncture (2462)
| Date of Event |
01/23/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that needle broke in half while in patient's bone.Verbatim: bone marrow needle broke in half at the handle side while in patient¿s bone.The patient was sedated for the procedure, no additional bleeding.Team had to use needle extractor to remove.Patient required an additional bone marrow for samples.Additional stress on patient and family as they wait bone marrow results on top of the occurrence.
Additional Manufacturer Narrative
(b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
Event or Problem Description
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: two photos samples were provided to our quality team for investigation.Through visual inspection, it is observed that cannula was broken and showed signs of bending which points to excess force being applied during insertion or material/design issue; therefore, the reported failure mode broken needle was confirmed.A review of the internal manufacturing device records and raw material history files for the reported possible lots 0001378293, 0001389688, 0001390329 were performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Two reported incidents of this failure mode over the last year and no knowledge of how the procedure was performed, the most probable root cause is incorrect use by the end user.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.